MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Catalog Number LR-OFA01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation- a review of the complaint history and device history record was conducted for the purpose of this investigation.No device was returned to assist with the investigation.Based on the description of the event, the liberator was not deployed and locked when the event occurred.There are no signs that a device was at the location of the tear, exerted force to cause the tear, malfunctioned, or was misused.Without the device or more information, a full investigation cannot be performed.Warnings, risks of the procedure, and potential adverse events are documented in the device's ifu.There are no signs that the device was not manufactured to specifications or performed outside its designed characteristics.Based on the information provided, no cook devices were at the location of the tear in the vasculature, and the root cause appears to be related to the condition of the patient or the lead.
 
Event or Problem Description
Physician placed the liberator locking stylet down the pacemaker lead.The locking stylet went half way down and was not able to be advance further.The doctor started to place the 11fr evolution over the pacemaker lead when the lead pulled back and was free.The adhesion on the pacemaker lead pulled a hole in the heart muscle that cause a rip.The doctor then started to open the patient chest to repair the rip.A section of the device did not remain inside the patient's body.No additional adverse effects have been reported.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5553776
Report Number1820334-2016-00223
Device Sequence Number16220512
Product Code DQX
UDI-Device Identifier00827002265509
UDI-Public(01)00827002265509(17)170228(10)N118999
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K970690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLR-OFA01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/18/2016
Device Age2 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2016
Initial Report FDA Received Date04/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79